MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP., NOVA MAX LINK BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORP., NOVA MAX LINK BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 02/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).According to the complainant the only thing she remembers about this day is that she ate breakfast around 8:40am.She's not able to recall what she had for breakfast that day between the hours of 8:00am -2:00pm.The complainant stated that was just home relaxing since she felt "okay"; and then reported that she has had a 'bellyache' and a 'headache' throughout the day.She continued to report that around 2:45pm she started to ' feel lightheaded' and again was found unresponsive by her brother-in-law whom dialed 911.The emts arrived and transported the complainant to the emergency room: (b)(6) medical center; according to the complainant she 'arrived' at the er approximately at 3:20pm and 'regained consciousness' when she arrived to the er.The complainant reported that she was admitted to ccu for two days.According to the complainant the only reason for her stay was only because of her "readings." the complainant she does not recall much of her hospital stay therefore limited information was provided.The consumer stated that she remembers getting her blood drawn and blood glucose checked with the doctor's unk meter.She does not recall how her readings were while she stayed at the hospital, but did report that she didn't have her insulin pump on while being in the hospital.She was discharged on (b)(6) 2016 @ approximately 3:00pm with instructions to follow up with her health care professional and to contact the manufacturer of the nmp meter.The consumer went and bought a new unk brand meter and started testing with it, then the consumer discarded her nova max test strips.The complainant reported that she cannot provide any other information regarding this event.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert: high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control: checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling.Keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter is expected to be returned for evaluation.
 
Event or Problem Description
Complainant called back into the customer care department to report she experienced another event causing her to be transported to the emergency room.The complainant reported she continued to use the meter and strips from the same vial that she used in her first event.
 
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.Although the reported results were found in the memory of the returned device, failure analysis of the returned product revealed that the novamax link meter glucose monitoring device performed within specification.The dhr for the meter complete and contained all relevant data indicating the product put into finished goods met all specifications.Retain test strip testing could not be performed nor could a dhr be provided as the complainant was unable to provide test strip information.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.,
200 prospect street
waltham MA 02454
MDR Report Key6376165
Report Number3004193489-2017-00009
Device Sequence Number10900753
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number44585
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;